Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 1, 2016, 3:21 PM EDT for Dauphin County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 1, 2016, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS State College, PA
County Dauphin County, PA
The radar
The State College radar (KCCX), 118 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
811 WWUS81 KCTP 011921 SPSCTP SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 321 PM EDT MON AUG 1 2016 PAZ057-063-065-011945- DAUPHIN PA-CUMBERLAND PA-YORK PA- 321 PM EDT MON AUG 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF YORK...CUMBERLAND...AND DAUPHIN COUNTIES UNTIL 345 PM EDT... AT 321 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SHIREMANSTOWN...MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... LOWER ALLEN...CAMP HILL...STEELTON...MIDDLETOWN...NEW CUMBERLAND... HARRISBURG...MECHANICSBURG...LEMOYNE...ENOLA...HOGESTOWN... SIDDONSBURG...WORMLEYSBURG...ROYALTON...BRESSLER-ENHAUT-OBERLIN... SHIREMANSTOWN...NEW KINGSTOWN...PENBROOK...PAXTANG... WEST FAIRVIEW AND HIGHSPIRE. LAT...LON 4023 7713 4031 7690 4019 7671 4010 7696 TIME...MOT...LOC 1921Z 307DEG 7KT 4022 7695 $$ RXR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:02 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 1, 3:02 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service State College PA 302 PM EDT MON AUG 1 2016 .SYNOPSIS... An upper trough will drift slowly east across the state today, supporting mainly scattered showers and thunderstorm into this evening...mainly across the eastern half of Pennsylvania. A ridge of high pressure at the sfc and aloft will build over the commonwealth Tuesday through Thursday, accompanied by warm and mainly dry weather. The surge of warm air will peak late in the week ahead of a strong cold front. Ensemble model guidance shows high confidence for cooler and drier air could moving in for the weekend. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Isolated to scattered showers and thunderstorms will continue to develop the region into Early eyeing in ten warm and humid airmass in place. Also helping to force convection is shortwave trof moving east across into northern New England. Stationary front along the PA/MD bordering helping to focus strongest activity early should remain stalled in the region over night. Min temps Tuesday morning should be a bit cooler than this am, as some drier/cooler air seeps in from the north. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... High pressure building over the region at the surface and aloft will bring partly cloudy but dry conditions for tonight and Tuesday...with still moderately high dewpoints ranging from the upper 50s NW to mid and upper 60s in the southeast. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Mainly clear skies and a light easterly wind will occur for Tuesday night with min temps in the mid to upper 50s across the north...and 60 to 65F elsewhere. A Short-wave tries to push SE through the upper level ridge Wednesday with just a isolated convection possible - but most likely over the Laurel Highlands of SW PA. Temps will be a tad warmer under mostly sunny skies again through the afternoon hours. The region will still reside under the upper ridge on Thursday. However, increasing instability and diffluent flow aloft may lead to isolated afternoon or evening convection...again favoring development over ridge tops/SE facing slopes of the Alleghenies. In general the models have been over-estimating POPs and precipitation in this typical summer pattern...especially with the dry soil across a large portion of Central PA. With temps rising each day, Friday looks to be the warmest day of the week reaching up into the low 90s in some areas through the Susquehanna Valley. Heat and increasing humidity are expected to fuel thunderstorms by late in the day in advance of a cold front which will move southeast across the region Friday night. Models try to push this front south into VA. With the front near the Mason-Dixon line Saturday morning there will linger the chance for showers and isolated thunderstorms. Northern and central PA will certainly see noticeably drier cooler air Saturday and eventually this should make it south into the lower Susquehanna Valley as well. Saturday night will be markedly cooler across central PA. GFS and ECMWF diverge on solutions for the second half of the weekend. ECMWF has a dry sunny seasonable day on Sunday across PA. The GFS on the other hand tries to bring precip back into northern PA Saturday night but it looks suspicious at this point. Will wait to see if this continues with later model runs. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... Isolated to scattered showers and thunderstorms will continue to develop the region into early eyeing in the warm and humid airmass in place to the north of a stationary front along the PA/MD border. Most airfields will remain VFR through the evening unless impacted by the storms. Exception will be over the lower susq/KMDT and KLNS/ where lowered vsbys in haze will keep MVFR conds in addition to the showers and thunderstorms. OUTLOOK... TUE...Am fog possible, mainly KBFD. WED-THU...Patchy fog possible around dawn. FRI...Isold pm tsra impacts possible western PA. SAT...Psbl cold fropa with showers and thunderstorms. && .CLIMATE... For Williamsport. July 2016 had a mean temperature of 76.8 degrees. This is the 8th warmest on record. This average temperature was warmer than the 76.6 degrees set in July 1993. July 2011 and 2012 were also in the top 10th warmest. There was 9 days with thunder in July. There was 14 days at 90 degrees or higher. For Harrisburg. July 2016 had a mean temperature of 79.4 degrees. This is the 5th warmest on record. This average temperature was warmer than the 79.3 degrees set in July 2012. July 2010 and 2011 were also in the top 10th warmest. There was 8 days with thunder in July. There was 15 days at 90 degrees or higher. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Gartner NEAR TERM...Gartner SHORT TERM...Lambert/Gartner LONG TERM...Watson/Lambert AVIATION...Gartner/Martin CLIMATE...
Hazardous weather outlook, Aug 1, 4:03 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 403 AM EDT MON AUG 1 2016 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-020815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 403 AM EDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 2:20 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
220 PM EDT MON AUG 1 2016
PAZ036-064-011845-
ADAMS PA-FRANKLIN PA-
220 PM EDT MON AUG 1 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS AND FRANKLIN
COUNTIES UNTIL 245 PM EDT...
AT 220 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FAYETTEVILLE...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CARROLL VALLEY...FAYETTEVILLE...CASHTOWN...ORRTANNA...
MCKNIGHTSTOWN...FAIRFIELD...PENN STATE MONT ALTO...
LIBERTY MOUNTAIN RESORT...GUILFORD AND MONT ALTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3993 7761 4001 7752 3999 7747 3997 7745
3995 7746 3997 7743 3987 7721 3972 7742
3972 7746
TIME...MOT...LOC 1820Z 303DEG 14KT 3993 7752
RXRLocal storm report, Aug 1, 2:40 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL 3 NE LOYSVILLE 40.41N 77.29W
08/01/2016 M1.00 INCH PERRY PA TRAINED SPOTTER
1.25 INCHES OF RAIN WITH 52MPH WIND GUST AND QUARTER
SIZE HAIL
&&
EVENT NUMBER CTP1601781
HEADSpecial weather statement, Aug 1, 3:00 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 300 PM EDT MON AUG 1 2016 PAZ036-064-011930- ADAMS PA-FRANKLIN PA- 300 PM EDT MON AUG 1 2016 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS AND FRANKLIN COUNTIES UNTIL 330 PM EDT... AT 300 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CARROLL VALLEY TO NEAR GREENCASTLE. MOVEMENT WAS SOUTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... WAYNESBORO...GREENCASTLE...CARROLL VALLEY...WAYNE HEIGHTS... ROUZERVILLE...QUINCY...FAIRFIELD... STATE LINE AND LIBERTY MOUNTAIN RESORT. LAT...LON 3980 7774 3984 7736 3972 7722 3972 7773 TIME...MOT...LOC 1900Z 301DEG 13KT 3981 7744 3978 7768 RXR
Special weather statement, Aug 1, 3:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 303 PM EDT MON AUG 1 2016 PAZ063-011930- CUMBERLAND PA- 303 PM EDT MON AUG 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CUMBERLAND COUNTY UNTIL 330 PM EDT... AT 302 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NEWVILLE...MOVING SOUTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... BLOSERVILLE...MOUNT HOLLY SPRINGS...NEWVILLE...WALNUT BOTTOM... PINE GROVE FURNACE AND PLAINFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3998 7746 4020 7753 4026 7737 4010 7715 TIME...MOT...LOC 1902Z 323DEG 9KT 4019 7743 RXR
Special weather statement, Aug 1, 3:17 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 317 PM EDT MON AUG 1 2016 PAZ057-059-011945- DAUPHIN PA-LEBANON PA- 317 PM EDT MON AUG 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF DAUPHIN AND LEBANON COUNTIES UNTIL 345 PM EDT... AT 317 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LYKENS...MOVING SOUTHEAST AT 5 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... DEHART DAM...LYKENS...WICONISCO AND FORT INDIANTOWN GAP. LAT...LON 4055 7678 4059 7667 4049 7649 4040 7674 TIME...MOT...LOC 1917Z 332DEG 6KT 4051 7669 RXR
Special weather statement, Aug 1, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 321 PM EDT MON AUG 1 2016 PAZ057-063-065-011945- DAUPHIN PA-CUMBERLAND PA-YORK PA- 321 PM EDT MON AUG 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF YORK...CUMBERLAND...AND DAUPHIN COUNTIES UNTIL 345 PM EDT... AT 321 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SHIREMANSTOWN...MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... LOWER ALLEN...CAMP HILL...STEELTON...MIDDLETOWN...NEW CUMBERLAND... HARRISBURG...MECHANICSBURG...LEMOYNE...ENOLA...HOGESTOWN... SIDDONSBURG...WORMLEYSBURG...ROYALTON...BRESSLER-ENHAUT-OBERLIN... SHIREMANSTOWN...NEW KINGSTOWN...PENBROOK...PAXTANG... WEST FAIRVIEW AND HIGHSPIRE. LAT...LON 4023 7713 4031 7690 4019 7671 4010 7696 TIME...MOT...LOC 1921Z 307DEG 7KT 4022 7695 RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:38 PM EDT | Special Weather Statement | CTP | Montour, Northumberland | 37 min |
| Jul 31, 8:58 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 77 min |
| Jul 31, 9:52 PM EDT | Special Weather Statement | CTP | Schuylkill | 53 min |
| Jul 31, 10:59 PM EDT | Special Weather Statement | CTP | Schuylkill | 31 min |
| Aug 1, 2:05 PM EDT | Special Weather Statement | CTP | Perry | 40 min |
| Aug 1, 2:13 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Perry | 47 min |
| Aug 1, 2:20 PM EDT | Special Weather Statement | CTP | Adams | 25 min |
| Aug 1, 3:00 PM EDT | Special Weather Statement | CTP | Adams | 30 min |
| Aug 1, 3:03 PM EDT | Special Weather Statement | CTP | Cumberland | 27 min |
| Aug 1, 3:17 PM EDT | Special Weather Statement | CTP | Dauphin | 28 min |
| Aug 1, 3:32 PM EDT | Special Weather Statement | CTP | Juniata | 28 min |
| Aug 1, 3:36 PM EDT | Special Weather Statement | CTP | Dauphin | 24 min |
| Aug 1, 3:59 PM EDT | Special Weather Statement | CTP | Juniata | 31 min |
| Aug 1, 4:08 PM EDT | Special Weather Statement | CTP | York | 22 min |
| Aug 1, 4:19 PM EDT | Special Weather Statement | CTP | Lebanon | 26 min |
| Aug 1, 4:24 PM EDT | Special Weather Statement | CTP | Juniata, Perry | 36 min |
| Aug 1, 4:28 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 92 min |
| Aug 1, 4:41 PM EDT | Special Weather Statement | CTP | York | 34 min |
| Aug 1, 5:23 PM EDT | Special Weather Statement | CTP | York | 37 min |
| Aug 1, 5:57 PM EDT | Special Weather Statement | CTP | Carbon | 48 min |
| Aug 1, 6:01 PM EDT | Areal Flood Advisory | CTP | Lycoming, Sullivan | 119 min |
| Aug 1, 6:25 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 40 min |
| Aug 1, 6:46 PM EDT | Special Weather Statement | CTP | Montour | 14 min |
| Aug 1, 6:49 PM EDT | Special Weather Statement | CTP | Union | 26 min |
| Aug 1, 7:56 PM EDT | Special Weather Statement | CTP | Snyder | 49 min |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.